CSN Login
Members Online: 11

Will this ever end

tarabrown
Posts: 14
Joined: May 2003

I was diagnosed on Dec. 16th, had two mastectomies over the next few weeks and began a/c chemo in February. I began taxotere on May 15th and have had a terrible time of it over the past week. From extreme fatigue to intense body pain which has been followed by a very tender mouth, extremely sore feet and now tender fingers and hands. I have my next treatment on June 5th and am really dreading going through this again. I feel as if I no longer exist and that my body has been taken over. Any one have any thing positive I can look forward to.

DeeNY711
Posts: 482
Joined: Apr 2003

Tara, I am pretty much exactly where you are... just a couple of weeks behind you. Last a/c was a week and a half ago; taxotere starts a week from Thursday. Please call your oncologist to let them know how uncomfortable you are. Try to hold onto the fact that this has a beginning, a middle and an end. It is temporary. We just have to get through this, and we will. Did you get two doses of Decadron the day before treatment, the day of treatment and the day following treatment? It is supposed to lessen the body's reaction. I'm still unsuccessful at finding a way to keep my underwear from riding up. Whether silicone or foam, the breast forms keep trying to liberate themselves out my neckline, and partially succeed. It is driving me berserk. I think we are just both at the point in treatment where things really begin to work on our minds, and after all we've been through, we are just plain tired of having to deal with more problems. My E-mail address is DeeNY711@AOL.COM. Let me know how you are doing. We will make it through this together. I promise. Love, Denise

prayerangel
Posts: 150
Joined: Jul 2002

I took Decadron and Oxycontin for 7 days after my Taxol treatments. It badly affected my bones. They made me comfortable with meds. So, I was 1 week on the meds, 2 weeks off. Don't go through this bearing pain. I went to the medical supply shop and used a bathing suit form in my gentle bras. They were a bit heavier and kind of stuck to my skin. Best of luck girls.

tarabrown
Posts: 14
Joined: May 2003

Well everyone-have completed round the second round of taxoterre and am five days past. I have similar side effects to the first time but not quite as severe. My hands and feet are shedding and my nails are very fragile. I WILL GET THROUGH THIS. Thanks for your words of encouragement everyone. Tara

jamjar62's picture
jamjar62
Posts: 135
Joined: Jan 2003

Hi tarabrown! Yes, girlfriend, it will end! How do I know? Because I just had my last Taxotere last Thursday! I too was dreading my 2nd cycle because after the 1st, my fingernails came loose and hurt, sores in my mouth, felt like I'd been run over by a herd of buffalo, tongue felt scalded....Then a friend who was also on Taxotere suggested that I try taking glutamine. Of course, I would recommend you ask your doctor about this before you take it but it really seemed to help with the mouth sores and body aches. I bought it at GNC and it is a powder which you add to whatever you like to drink. The guy at GNC suggested Crystal Light but I drank it with iced tea. The regime is 30 gm/day the day before Taxotere, day of and day after and then 10 gm/day for the next 3 days. It's very grainy but it doesn't have much of a taste (not that you cant taste anything anyway). I was very doubtful about whether it would actually help but to my surprise, it did! Also, one of my chemo nurses recommended sucking on ice chips while getting the Taxotere infusion to help reduce mouth sores.

Also, and I hope this will be the one positive thing you can look forward to, each time my side effects seemed to get a little less bothersome. The achiness didn't last so long, my fingernails stayed on and didn't hurt, etc. I remember when I had my first chemo on December 27th, I wrote down the next 6 cycles on my calender and I thought May 22nd would never get here. Well, it's here, I have some hair and I'm alive!

Hang on girl, it will over before you know it and you will be the one giving advice and encouragement!

Karen

isaiah4031
Posts: 243
Joined: Jun 2001

Hi Tara,
I am a 2 year survivor and it does end! It surely doesn't seem like it at times, but it does and when it's over, there is such sweet victory knowing you made it through one of the toughest battles of your life. Hang in there. Talk to your docs and tell them of your discomforts..maybe they'll be able to give you something. Surround yourself with those who will be supportive,but not intrusive. Be very good to yourself...don't overdo...rest lots. Keep us posted. I'll be praying for you.
Love, Jayne

robbynk
Posts: 1
Joined: Mar 2003

Hugs, Tara. It's a *****, isn't it? :) But it DOES end. I've been through a/c and Taxotere and it's true, they take a lot out of you. Do tell your doctor about the problems you're having - don't suffer in silence.

But have courage. That doesn't mean not to cry when you've had all you can stand. Just know in your heart that it does have an end point and that it will be over. Your mind and body have been through an awful lot in the past few months so give yourself a break. You will get through this!

Robbyn

rizzo15
Posts: 153
Joined: Nov 2002

Taxotere. I don't know if your oncologist or chemo therapy committee could approve this for you--it all depends on the institution where you are being treated...but I was told that I could do either a big dose of Taxotere every 3 weeks, or smaller doses every week. I live in the San Francisco Bay area and I know that doctors from Univ. of California (San Francisco) and Stanford have input into the decisions made by my chemo therapy committee. Maybe your oncologist could offer you weekly Taxotere?

If you do Taxotere chemo every week, then you get a one-week break with no chemo after every 3rd injection. Each round of Taxotere is three chemo therapy sessions on the weekly plan. And the chemo only lasts 20 minutes each time.

I was told by my oncologist that the outcome would be the same either way--one big dose every three weeks or smaller weekly doses. The only difference was that women usually tolerated the weekly doses better with fewer side effects. I believe on the Taxotere Home page, they do not even mention the weekly option. I opted for the weekly chemo because I had read some good results of a clinical trial done in Europe with the weekly doses. Everyone is different, that is for sure. But, knock on wood, I've been able to tolerate the Taxotere very well and have not even skipped any weeks inbetween. The doctor keeps telling me that if I'm still going to work full time, cooking dinners, and grocery shopping...then I'm not ill enough to skip a week between rounds. I'm starting my 4th round of Taxotere tomorrow if the blood work comes back good.

tazzytaurus
Posts: 2
Joined: Jun 2003

I was treated with taxotere in 2000 and had extreme body/joint pain. The doctors then didn't think taxotere was suppose to cause pain but now taxotere or aventis pharmaceuticals is claiming it can cause pain. Unfortunately, I still have pain 3 years later. If I would have known how much pain the treatment has caused I would have looked at other treatment options. I also had a bout of neuropathy (burning numbness of feet) 2 years after treatment and I contribute that to the taxotere as well. I encourage you to talk with your md about decreasing your dose or switching you to a different medication because t he pain does not go away. Laura

sallyc
Posts: 2
Joined: Jul 2003

After reading about the taxotere I'm kind of glad I opted for the 5FU,epirubicin,cytoxan combo.It sounds pretty painful with taxotere. The worst problem I seem to have is the very sore tip of the tongue and adj. area. First I could't eat because of nausea after this 4th treatment, now I can't eat because of my mouth being so sore and painful it's not worth it. Any ideas on how to calm the sores down? Thanks for any help.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network